What Are The Side Effects of Nortriptyline Withdrawal?

  • Medical Editor: William C. Shiel Jr., MD, FACP, FACR
    William C. Shiel Jr., MD, FACP, FACR

    William C. Shiel Jr., MD, FACP, FACR

    Dr. Shiel received a Bachelor of Science degree with honors from the University of Notre Dame. There he was involved in research in radiation biology and received the Huisking Scholarship. After graduating from St. Louis University School of Medicine, he completed his Internal Medicine residency and Rheumatology fellowship at the University of California, Irvine. He is board-certified in Internal Medicine and Rheumatology.

Ask the Experts

What are the withdrawl symptoms of nortriptyline?

Doctor's Response

Nortriptyline (Pamelor) is a tricyclic anti-depressant.  Abrupt discontinuation (withdrawal) of tricyclic anti-depressants can cause symptoms of restlessness, anxiety, chills, muscle pain, headache, dizziness, nausea and vomiting.  Symptoms can be reduced by slowly reducing the dose.

Carolyn Janet Crandall, M.D.
Editor:   William Shiel, MD, FACP, FACR

Health Solutions From Our Sponsors

Reviewed on 1/11/2018
CONTINUE SCROLLING OR CLICK HERE FOR RELATED SLIDESHOW